MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Codes Defective Device (2588); Material Deformation (2976); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Insufficient Information (4580)
Date of Event 05/16/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient underwent revision surgery on (b)(6) 2013.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of an unspecified bard/davol composix e/x on (b)(6) 2011.As reported, the patient is making a claim for an adverse patient outcome against the composix e/x.Attorney alleges that the patient underwent revision surgery on (b)(6) 2013.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2011 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix e/x mesh.Per op notes, "a composix e/x mesh was placed into the abdominal cavity using sutures." (b)(6) 2013 - patient was diagnosed with recurrent incisional hernia thereby underwent repair with the removal of mesh.Per op notes, "the mesh had been pulled away on the left side and the mesh was also contracted.Few adhesions were taken down and the mesh was also taken down.Then a synthetic mesh was placed.".
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges that the patient had subsequent surgical intervention and "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Should additional information be provided, a supplemental emdr will be submitted.Addendum: this supplemental emdr is submitted to document additional information provided.Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-jan-2011) is considered to be a best estimate.Updated fields: a2, b4, b5, b7, d4 (product catalog no., corporate lot no, expiry date, udi no.), d6b (date of explant), g3, g6, h2, h4, h6, h10.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12101464
Report Number1213643-2021-05462
Device Sequence Number18405935
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182(17)160228(10)HUVA1703
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2016
Device Catalogue Number0123460
Device Lot NumberHUVA1703
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/17/2025
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age36 YR
Patient SexMale